Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2022, 3:32 PM CDT for Kingfisher County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2022, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 8, 2022, 4:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:35 PM CDT | TSTM WND DMG | 1 Nnw Kingfisher, OK | POWER POLES SNAPPED. |
| Aug 8, 3:35 PM CDT | TSTM WND DMG | 1 Nw Kingfisher, OK | LARGE TREE SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
078 WUUS54 KOUN 082032 SVROUN OKC073-082115- /O.NEW.KOUN.SV.W.0511.220808T2032Z-220808T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 332 PM CDT Mon Aug 8 2022 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Southeastern Kingfisher County in central Oklahoma... * Until 415 PM CDT. * At 332 PM CDT, a severe thunderstorm was located over Kingfisher, and is nearly stationary. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Kingfisher and Okarche. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3591 9803 3593 9781 3573 9777 3573 9806 TIME...MOT...LOC 2032Z 001DEG 4KT 3584 9793 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Mahale
1 follow-up statement
381
WWUS54 KOUN 082103
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
403 PM CDT Mon Aug 8 2022
OKC073-082113-
/O.CAN.KOUN.SV.W.0511.000000T0000Z-220808T2115Z/
Kingfisher OK-
403 PM CDT Mon Aug 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINGFISHER COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3591 9803 3593 9781 3573 9777 3573 9806
TIME...MOT...LOC 2102Z 001DEG 4KT 3581 9793
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:36 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 8, 2:36 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 236 PM CDT Mon Aug 8 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday night) Issued at 225 PM CDT Mon Aug 8 2022 The main story for the short term will be widely scattered showers and storms, mostly cloudy skies, and near normal temperatures. A front currently sits draped across northwest Oklahoma from about Arnett to Red Rock. Widely scattered showers and storms are ongoing along and south of the front in an anomolously moist airmass. Upstairs a trough is developing to our east, giving us some upper level support. As the front waffles and slowly dissipates (and storms generate outflow boundaries), this overall setup is expected to continue into Wednesday. For the most part, rainfall should remain light and widely scattered, though one or two localized heavy downpours are not out of the question (HREF gives some areas 10% chance of seeing greater than 1 inch in a 3 hour period). Additionally, some of the stronger storms could produce erratic, gusty winds. Day && .LONG TERM... (Thursday through next Sunday) Issued at 225 PM CDT Mon Aug 8 2022 Deterministic models build the ridge back in starting Thursday, pushing most of the rain chances out and allowing for a gradual warmup through the weekend. Lower afternoon dewpoints should temper apparent temperatures, however. Day && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Mon Aug 8 2022 Widely scattered showers and thunderstorms are expected throughout the day. VCTS and tempo groups for TSRA have been included for most of the terminals. Rain chances should decrease after sunset. Winds will be north across northern OK and mainly southerly elsewhere. Gusts should be on the low side outside of thunderstorm influence. Skies will remain mostly cloudy. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 95 72 94 / 20 40 30 30 Hobart OK 74 99 73 97 / 20 30 30 30 Wichita Falls TX 75 99 74 97 / 20 30 20 40 Gage OK 70 96 68 95 / 20 30 30 20 Ponca City OK 73 96 68 95 / 10 20 20 10 Durant OK 73 96 72 96 / 20 40 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...03
Hazardous weather outlook, Aug 8, 11:57 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1157 AM CDT Mon Aug 8 2022 OKZ004>048-050>052-TXZ083>090-091700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Aug 8 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms will be possible this afternoon and tonight across Oklahoma and western north Texas. A few strong storms appear possible with a threat of gusty winds and localized heavy rainfall, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms chances will continue Tuesday through Thursday morning. A few strong storms may occur, but severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 8, 2:12 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Norman OK
212 PM CDT Mon Aug 8 2022
OKZ015-081945-
Dewey OK-
212 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southern Dewey
County through 245 PM CDT...
At 211 PM CDT, doppler radar was tracking two strong thunderstorms 2
miles north and 10 miles west of Putnam. These storms were nearly
stationary.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3594 9926 3601 9882 3581 9873 3581 9926
TIME...MOT...LOC 1911Z 302DEG 2KT 3589 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Aug 8, 2:31 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Norman OK
231 PM CDT Mon Aug 8 2022
OKZ018-019-082015-
Kingfisher OK-Logan OK-
231 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southeastern
Kingfisher and west central Logan Counties through 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cimarron City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent, Cashion, Cedar Valley and Cimarron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3593 9747 3573 9770 3573 9775 3586 9781
3600 9767
TIME...MOT...LOC 1931Z 310DEG 3KT 3590 9768
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 8, 2:47 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
247 PM CDT Mon Aug 8 2022
OKZ039-082030-
Stephens OK-
247 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of central Stephens
County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Comanche, Bray and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9800 3446 9810 3468 9785 3449 9768
TIME...MOT...LOC 1947Z 234DEG 11KT 3449 9794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
03Special weather statement, Aug 8, 2:49 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
249 PM CDT Mon Aug 8 2022
OKZ015-017-082030-
Dewey OK-Blaine OK-
249 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of west central Blaine
and southeastern Dewey Counties through 330 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakwood, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, Oakwood and Eagle City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3584 9889 3598 9890 3605 9858 3581 9858
TIME...MOT...LOC 1949Z 269DEG 13KT 3592 9877
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 8, 3:16 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Norman OK
316 PM CDT Mon Aug 8 2022
OKZ017>019-082045-
Kingfisher OK-Logan OK-Blaine OK-
316 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southern Kingfisher,
central Blaine and southwestern Logan Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watonga to 9 miles northwest of Okarche to
near Kingfisher to near Cimarron City. Movement was southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watonga, Kingfisher, Cashion, Cedar Valley, Cimarron City, Navina and
Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3576 9857 3575 9788 3575 9778 3579 9750
3592 9755 3591 9802 3590 9815 3590 9860
TIME...MOT...LOC 2016Z 298DEG 7KT 3583 9846 3583 9808 3583 9798 3587
9759
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MahaleSpecial weather statement, Aug 8, 3:22 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
322 PM CDT Mon Aug 8 2022
OKZ014>016-082100-
Roger Mills OK-Dewey OK-Custer OK-
322 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of central Roger Mills,
northwestern Custer and southern Dewey Counties through 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Moorewood to 5 miles southeast
of Strong City to near Reydon. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Hammon, Reydon, Strong City and Moorewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3571 9912 3560 9952 3559 9995 3575 9991
3575 9951 3589 9915
TIME...MOT...LOC 2022Z 001DEG 4KT 3574 9923 3564 9951 3568 9989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:12 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Aug 8, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 36 min |
| Aug 8, 2:31 PM CDT | Special Weather Statement | OUN | Logan | 44 min |
| Aug 8, 2:47 PM CDT | Special Weather Statement | OUN | Stephens | 43 min |
| Aug 8, 2:49 PM CDT | Special Weather Statement | OUN | Dewey | 41 min |
| Aug 8, 3:16 PM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Aug 8, 3:22 PM CDT | Special Weather Statement | OUN | Roger Mills | 38 min |
| Aug 8, 3:39 PM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| Aug 8, 3:54 PM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| Aug 8, 4:00 PM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| Aug 8, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 41 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Aug 8, 4:26 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| Aug 8, 4:32 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Aug 8, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 25 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Aug 8, 5:20 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 8, 5:48 PM CDT | Special Weather Statement | OUN | Johnston, Pontotoc, Pottawatomie | 27 min |
| Aug 8, 5:52 PM CDT | Special Weather Statement | OUN | Noble | 23 min |
| Aug 8, 6:04 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Aug 8, 6:07 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| Aug 8, 6:15 PM CDT | Special Weather Statement | OUN | Pontotoc | 45 min |
| Aug 8, 6:18 PM CDT | Special Weather Statement | OUN | Lincoln | 42 min |
| Aug 8, 6:37 PM CDT | Special Weather Statement | OUN | Pottawatomie | 38 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | OUN | Lincoln | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.